• Medicine
  • Published in
    Nederlands tijdschrift voor…
    2006

[Coma in a child after treatment with the 'magic salve' lidocaine-prilocaine cream].

@article{Wieringa2006ComaIA,
  title={[Coma in a child after treatment with the 'magic salve' lidocaine-prilocaine cream].},
  author={Jantien W Wieringa and Arnoldus G Ketel and Marlies A. van Houten},
  journal={Nederlands tijdschrift voor geneeskunde},
  year={2006},
  volume={150 33},
  pages={
          1805-7
        }
}
A 2-year-old girl lost consciousness after the topical application of lidocaine-prilocaine cream (EMLA) in preparation for the removal of multiple mollusca contagiosa. Both the area on which cream was applied (80% of body surface) and the total amount of cream (90 g) exceeded the maximum dosage. Lidocaine-prilocaine cream is a widely used local anaesthetic with few side effects when used properly. Intoxication with a lidocaine-prilocaine preparation may have serious consequences, such as… CONTINUE READING